Fatal disseminated cryptococcosis following intraocular involvement

Joel A. Schulman, Christopher Leveque, Marion Coats, Linda Lawrence, John C. Barber

Research output: Contribution to journalArticle

18 Scopus citations

Abstract

A 33-year-old man was treated with systemic steroids for a retinal inflammatory lesion before the diagnosis of cryptococcal retinitis and meningitis was suspected. He died from central nervous system disease despite treatment with parenteral antifungals. Histopathological studies demonstrated ocular and disseminated systemic infection with Cryptococcus neoformans. Direct cryptococcal involvement of the eye is rare and is usually associated with disseminated disease. Systemic steroids must be used with caution, and patients who take these drugs require frequent monitoring.

Original languageEnglish (US)
Pages (from-to)171-175
Number of pages5
JournalBritish Journal of Ophthalmology
Volume72
Issue number3
DOIs
StatePublished - 1988

ASJC Scopus subject areas

  • Ophthalmology
  • Sensory Systems
  • Cellular and Molecular Neuroscience

Fingerprint Dive into the research topics of 'Fatal disseminated cryptococcosis following intraocular involvement'. Together they form a unique fingerprint.

Cite this